MAUDE Adverse Event Report: SMITHS MEDICAL ITALIA SRL BD¿ ALLERGY SYRINGE; SYRINGE, PISTON

SMITHS MEDICAL ITALIA SRL BD¿ ALLERGY SYRINGE; SYRINGE, PISTON
Catalog Number 305539
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that during a catheter integrity check, a drop of blood and drug solution mixed together was observed.There seemed to be a crack through which a drip is detected: the drug solution passes into this crack and not into the patient¿s vein.There was patient involvement, and no harm reported.
 
Additional Manufacturer Narrative
Investigation summary: the returned used unit has been visually inspected and tested for leakage, confirming a leakage in correspondence of the cut located at the base of the catheter near the area where the catheter has been folded.As shown in the picture provided by the customer, the catheter has been used and it was folded, probably clamped at some point, while in use for the medical treatment as suggested by the pocket of blood on it.It is not possible that the catheter was already folded/clamped before its opening/use since it would not have been possible to have a needle already inserted into as foreseen by the blistered product.Otherwise, the customer would have noticed it and would have been unable to use it regularly.In addition, the defect is a cut not compatible with a type of damage caused by the assembly machine stations or manufacturing process.Most likely, during the catheter inserting/needle removal procedure, the catheter has been clamped with a sharp tool, such as tweezers, to avoid the came out of blood during the timeframe where the catheter is safely connected to iv administration line.This caused the small cut that was noticed later during the catheter integrity check reported by the customer.Review of the manufacturing process confirms that the product is checked for any damage that could affect its functionality and for leakage within the in-process qc tests specifically through the following tests: - catheter water leakage test: the fluid tightness between the components of a sub-assembly subjected to hydraulic pressure is checked to ensure no leakage occurs.- damaged nonfunctional product: the product is visually inspected for any damage that would affect the safety or functionality of the acam assembly, this includes inspection for punctured catheter.Review of the dhr (device history record) showed that no nonconformance was raised that could pertain to the defect reported.A review of the complaints database has been performed showing no other complaints on the lot involved.The review has been extended to all the lots belonging to the product code 305539 showing no other complaint ever received.Probable/root cause: product misuse.Based on the evidence available, the reported allegation is not confirmed therefore no action will be implemented at this time.Complaints data will continue to be monitored.

Brand Name
BD¿ ALLERGY SYRINGE
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
SMITHS MEDICAL ITALIA SRL
via della stazione, 2
latina scalo
IT 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20453692
Report Number3004187702-2024-00044
Device Sequence Number7204217
Product Code FMF
UDI-Device Identifier00382903055395
UDI-Public(01)00382903055395(17)260925(10)4435298
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2026
Device Catalogue Number305539
Device Lot Number4435298
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown